Open Journal of Optimization

Volume 9, Issue 3 (September 2020)

ISSN Print: 2325-7105   ISSN Online: 2325-7091

Google-based Impact Factor: 1.35  Citations  

Two-Dimensional Topology Optimization of a Horn Antenna

HTML  XML Download Download as PDF (Size: 1730KB)  PP. 39-46  
DOI: 10.4236/ojop.2020.93004    116 Downloads   351 Views  
Author(s)

ABSTRACT

A two-dimensional horn antenna is used as a model for topology optimization. In order to employ the topology optimization, each point in the domain is controlled by a function which is allowed to take values between 0 and 1. Each point’s distinct value then gives it an effective permittivity, either close to that of polyimide or that of air, two materials considered in this study. With these settings, the optimization problem becomes finding the optimal distribution of materials in a given domain, and is solved under constraints of reflection and material usage by the Method of Moving Asymptotes. The final configuration consists of two concentric arcs of air while polyimide takes up the rest of the domain, a result relatively unsensitive to the choice of constraints and initial values. Compared to the unoptimized antenna, a slimmer main lobe is observed and the gain boosts.

Cite this paper

Dan, H. (2020) Two-Dimensional Topology Optimization of a Horn Antenna. Open Journal of Optimization, 9, 39-46. doi: 10.4236/ojop.2020.93004.

Cited by

No relevant information.

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.